MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II C/R FEM SIZE 5 RIGHT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GNS II C/R FEM SIZE 5 RIGHT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71420024
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4).
 
Event or Problem Description
It was reported that the patient underwent revision surgery on (b)(6) 2022 due to an infection.The gns ii c/r fem size 5 right was replaced with a cement spacer.The current health status of the patient is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation and the reported event could not be confirmed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems revealed that acute post-surgical wound infection, late deep wound sepsis and low-grade synovitis have been identified as a possible adverse effects.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A review of the sterilization records revealed the batch was sterilized within normal parameters.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but are not limited to contamination, patient reaction, and post-operative healing issue.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
GNS II C/R FEM SIZE 5 RIGHT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13497588
Report Number1020279-2022-00596
Device Sequence Number19929107
Product Code JWH
UDI-Device Identifier03596010205551
UDI-Public03596010205551
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71420024
Device Catalogue Number71420024
Device Lot Number19FM20028
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2022
Supplement Date Received by Manufacturer03/09/2022
Initial Report FDA Received Date02/09/2022
Supplement Report FDA Received Date03/10/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown